Tylenol and Other Acetaminophen Drugs May Cause Fatal Skin Reactions
The FDA has warned consumers that the popular pain reliever acetaminophen may cause serious skin reactions. Acetaminophen is found in many over-the-counter and prescription pain relief drugs, including the following as well as their generic counterparts:
- Alka-Seltzer Plus Liquid Gels
- Tylenol with Codeine
The skin reactions associated with the drug include Stevens-Johnson Syndrome, and they cause blisters, serious rashes, skin reddening, and the detachment of the uppermost layer of skin. The reactions are very rare, but they can be deadly.
The FDA warns consumers that the reactions can occur any time they take the drug, including the first time. If you develop a reaction after taking acetaminophen, the FDA stresses that you must stop taking the drug and visit an emergency room immediately.
The FDA now will require all prescription drugs containing acetaminophen to have a skin reaction warning label. The agency also will request that over-the-counter medications also have the warning labels, though it will not be required. The FDA's actions come after years of controversy: since 1969, there have been 67 hospitalizations, 12 deaths, and 28 additional incidents as a result of acetaminophen skin reactions.
Other drugs such as ibuprofen (contained in Advil and Motrin) and naproxen (contained in Aleve) have also been linked to skin reactions, but they already possess warning labels.
Injured by a Dangerous Drug?
If you, or someone you love, suffered after taking a dangerous drug, you may have a case. At Edgar Snyder & Associates, we have over 30 years of experience helping victims of unsafe medications take back their lives.
Call us now at 1-866-943-3427 or fill out the form at the top right of this web page for a no obligation, free legal consultation. Call today to learn your legal rights—our phones answer 24/7.